Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Raleigh, NC

August 5, 2009Moore County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 5, 2009, 8:36 PM EDT for Moore County, Randolph County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 8:36 PM EDT (00:36 UTC)
Expired
Aug 5, 2009, 9:30 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 9:05 PM EDTTSTM WND DMG2 S Robbins, NCTREE DOWN AT THE INTERSECTION OF SUNSET ROAD AND HWY 24-27

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 060036
SVRRAH
NCC125-151-060130-
/O.NEW.KRAH.SV.W.0285.090806T0036Z-090806T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
836 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 831 PM EDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE   
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF 
  SEAGROVE TO 10 MILES SOUTHWEST OF EAGLE SPRINGS...MOVING
  EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH 
  THE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ULAH...SEAGROVE...
  EAGLE SPRINGS...
  ROBBINS...
  SEVEN LAKES...
 
MONTGOMERY COUNTY LAW ENFORCEMENT REPORTED A TREE BLOWN DOWN NEAR 
MOUNT GILEAD WITH THE LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THE STORMS.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. THE THUNDERSTORMS WERE ALSO PRODUCING AN 
EXCESSIVE AMOUNT OF LIGHTNING. CLOUD TO GROUND LIGHTNING IS DEADLY 
SO SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. 

&&

LAT...LON 3566 7955 3551 7955 3551 7946 3529 7935
      3525 7938 3519 7948 3517 7954 3517 7960
      3516 7961 3519 7965 3527 7971 3550 7977
      3551 7987 3566 7994
TIME...MOT...LOC 0034Z 260DEG 24KT 3555 7985 3538 7973
          3519 7982

$$

DJF
1 follow-up statement
000 
WWUS52 KRAH 060122
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT WED AUG 5 2009

NCC125-151-060131-
/O.EXP.KRAH.SV.W.0285.000000T0000Z-090806T0130Z/
MOORE NC-RANDOLPH NC-
922 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND WESTERN
MOORE COUNTIES EXPIRES AT 930 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED OVER RANDOLPH 
COUNTY. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO EASTERN MOORE 
COUNTY. THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT THERE 
UNTIL 1015 PM.

IF YOU OBSERVED SEVERE WEATHER...INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 
IN RALEIGH.

LAT...LON 3566 7955 3551 7955 3551 7946 3529 7935
      3525 7938 3519 7948 3517 7954 3517 7960
      3516 7961 3519 7965 3527 7971 3550 7977
      3551 7987 3566 7994
TIME...MOT...LOC 0121Z 260DEG 24KT 3560 7947 3543 7935
          3524 7945

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:17 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 5, 8:17 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT WED AUG 5 2009

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER WESTERN
NORTH CAROLINA...WHILE AN APPROACHING UPPER LEVEL DISTURBANCE
INCREASES THE CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT.
CONDITIONS SHOULD DRY SOME FOR FRIDAY...WITH A SMALL CHANCE FOR
STORMS OVER THE WEEKEND AS TEMPERATURES WARM.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 815 PM...

LINE OF CONVECTION WITH COLD POOL SHOWERS BEHIND THE LINE BEGINNING
TO MOVE INTO THE EAST PIEDMONT AT THIS TIME WITH A FEW
THUNDERSTORMS WELL AHEAD OF THE LINE. A FEW SHOWERS OR STORMS
WILL STILL BE POSSIBLE BEHIND THE COLD POOL SHOWERS AS THE MID
LEVEL TROUGH CONTINUES POSITIONED IN THE FOOTHILLS OVERNIGHT.
SEVERE THREAT LIKELY LIMITED TO LEADING THUNDERSTORMS IN THE
LINE... WITH THE MAIN THREAT BEING GUSTY DOWNBURST WINDS.
OVERNIGHT LOWS 69 TO 74.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS OF 300 PM WEDNESDAY...

THURSDAY...UPPER TROF WILL BE SLOW TO EXIT THE AREA...AND DRY AIR
AND DIMINISHING POPS WILL BE SLOWLY PROGRESSING WEST TO EAST
THROUGHOUT THE DAY. RAIN AND CLOUD COVER WILL POTENTIALLY HINDER MAX
TEMPS... ESPECIALLY IN THE EAST. IT IS AUGUST...HOWEVER...AND THE
SURFACE FRONT WILL NOT EXIT THE EAST UNTIL LATE...SO EVEN WITHOUT
INSOLATION EXPECT HIGHS TO REACH THE MID AND UPPER 80S IN SOUTHWEST
FLOW. WILL KEEP POPS IN THE CHANCE CATEGORY DUE TO REDUCED
INSTABILITY...TAPERING TO SLIGHT CHANCE IN THE WEST WHICH SHOULD BE
UNDER SOME SUBSIDENCE BEHIND THE UPPER SHORT WAVE.

THURSDAY NIGHT...ALTHOUGH ANOTHER...WEAKER SHORTWAVE MOVES THROUGH
CENTRAL NORTH CAROLINA OVERNIGHT...THE MEAN AIRMASS DRIES WITH
GENERAL SUBSIDENCE DEVELOPING AS A WEAK SURFACE RIDGE BUILDS IN. THE
NAM AND THE GFS ARE SIMILAR WITH BASIC FEATURES FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT...AND WHILE THERE MAY BE A SHORT PERIOD WITH A
SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN VICINITY OF INTERSTATE
95...CURRENTLY BELIEVE THE MID-EVENING HOURS ONWARD WILL BE DRY.

WITH SUBSIDENCE IN PLACE FRIDAY...THE CHANCES FOR SHOWERS APPEARS
SMALL. WEAK LIFT IS PRESENT FRIDAY ONLY ON THE NAM...BUT THE MEAN
AIR MASS ON BOTH MODELS REMAIN DRY WITH OVERALL NEGATIVE MID-LEVEL
VORTICITY ADVECTION IN PLACE OVER CENTRAL NORTH CAROLINA. BUFR
SOUNDINGS ARE STABLE TO DEEP CONVECTION AND WILL SHOW A DRY DAY ON
FRIDAY. ON SATURDAY...THE GFS HAS TRENDED DRIER...WHILE THE NAM
BEGINS TO INCREASE INSTABILITY IN WARM-AIR ADVECTION. BOTH THE GFS
AND THE NAM SHOW AN INCREASE IN 850MB THETA-E...BUT THE NAM IS THE
ONLY MODEL AMONG THE TWO TO SUPPORT ANY QPF. BUFR SOUNDINGS ARE ONLY
MODESTLY UNSTABLE...BUT AS A SURFACE TROUGH RETURNS AND BECOMES
SOMEWHAT MORE PRONOUNCED ON THE GFS AND THE NAM...WILL MAINTAIN A
SLIGHT CHANCE OF THUNDERSTORMS FOR THE MID-MORNING INTO THE EARLY
EVENING. TEMPERATURES THROUGHOUT THE PERIOD WILL BE FORECAST CLOSE
TO MOS GUIDANCE...WITH A NOTICEABLE INCREASE SATURDAY AS THE
WARM-AIR ADVECTION TAKES SHAPE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

THE ECMWF CONTINUES TO BE VERY CONSISTENT WITH ITS DEPICTION OF THE
UPPER RIDGE AXIS REMAINING JUST WEST OF THE CAROLINAS AS COMPARED TO
THE OTHER OPERATIONAL MODELS...WHICH SUGGEST THE UPPER-LEVEL RIDGE
WILL BUILD IN FAIRLY STRONGLY OVER THE WEEKEND AND INTO EARLY NEXT
WEEK. WHILE AT TIMES IT IS DIFFICULT TO FOLLOW MORE CLOSELY THE
OUTLIER...IN THIS CASE THE PERSISTENCE OF THE ECMWF AND THE MOS
ENSEMBLE GUIDANCE ON AVERAGE SHOWING CHANCES FOR RAIN AT OR ABOVE
CLIMATOLOGY SUGGEST KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST...MAINLY DIURNALLY. FORCING FOR ANY
PRECIPITATION WOULD BE A MID-LEVEL WAVE IN THE NORTHWEST FLOW
ALOFT...IF THE ECMWF VERIFIES...AND THE PRESENCE OF A WEAK SURFACE
TROUGH IN THE WARM...UNSTABLE AIR.

THE SAME REGIME CONTINUES FOR MONDAY...AND EVEN THE ECMWF APPEARS
DRIER IN THE MEAN THAN IN PREVIOUS RUNS. IT IS INTERESTING HOW MANY
MOS ENSEMBLE MEMBERS ARE ABOVE CLIMATOLOGY WITH REGARD TO POPS ON
MONDAY...BUT OF ALL DAYS IN THIS PERIOD THIS IS THE DAY WHERE THE
CONSENSUS OF MODELS SUGGEST THE LEAST QPF AND THE DRIEST AIR
OVERALL. WHILE IT IS STILL PRUDENT TO MAINTAIN SOME SMALL CHANCES
FOR SHOWERS...JUST INTO THE SLIGHT CHANCE CATEGORY...FOR MONDAY...
WAS TEMPTED TO GO DRY ON THIS DAY GIVEN SOME INDICATION OF SURFACE
RIDGING ESPECIALLY EARLY IN THE DAY ON THE ECMWF.

THE CONSENSUS OF THE GUIDANCE REMAINS CONSISTENT ON THE SUPPRESSION
AND RETREAT OF THE UPPER-LEVEL RIDGE FOR TUESDAY INTO WEDNESDAY...
AS AN UPPER-LEVEL TROUGH DEVELOPS OVER SOUTHEAST CANADA. THE
PROGRESS OF THE SURFACE FRONT IS SOMEWHAT SLOWER THAN WAS THE CASE
ON TUESDAY MODEL RUNS...WITH THE FRONT NOT GETTING CLOSE TO CENTRAL
NORTH CAROLINA UNTIL WEDNESDAY. STILL...AS THE UPPER-LEVEL TROUGH
BEGINS TO SHARPEN...THE SURFACE REFLECTION OF THE TROUGH SHARPENS AS
WELL...WHICH SHOULD LEAD TO INCREASED CONVERGENCE AND A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND
THUNDERSTORMS SHOULD ALSO BE AIDED BY THE SOUTHWARD PROGRESSION OF
THE UPPER JET CLOSER TO THE MID-ATLANTIC STATES. CHANCE POPS WILL BE
IN PLACE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND IT IS
QUITE POSSIBLE DURING AT LEAST ONE OR TWO PERIODS IN THIS TIME FRAME
THE LOW CHANCES CURRENTLY FORECAST ON THE SIXTH AND SEVENTH DAY WILL
INCREASE.

MOS ENSEMBLE HIGHS HAVE TRENDED DOWNWARD...BUT THICKNESSES STILL
SUPPORT READINGS IN THE 90S ACROSS CENTRAL NORTH CAROLINA SUNDAY
THROUGH TUESDAY. ON MONDAY IN PARTICULAR...THICKNESSES WOULD SUPPORT
HIGHS APPROACHING 100 IN SOME AREAS. THIS IS STILL SLIGHTLY BELOW
RECORDS AT BOTH KGSO AND KRDU...WHICH HAVE RECORDS FROM 100 TO 104
SATURDAY THROUGH MONDAY. BASED ON SOME EVIDENCE TO THE
CONTRARY...WILL HOLD OFF ON HIGHS THAT WARM FOR NOW. STILL...THE
COMBINATION OF HIGHS AND HUMIDITY COULD PUSH HEAT INDICES TO NEAR
105 ESPECIALLY CENTRAL AND EAST SUNDAY AND MONDAY. MORNING LOWS
SHOULD BE SOLIDLY IN THE LOWER TO MID 70S BASED ON LOCAL STUDIES OF
LOWS COMPARED TO EXPECTED 1000-850MB THICKNESSES. READINGS WILL
BEGIN TO COOL INTO WEDNESDAY WITH THE APPROACH OF THE FRONT AND
ANTICIPATED HIGHER CLOUD COVER AND LOWER THICKNESSES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 805 PM...

LINE OF SHOWERS AND THUNDERSTORMS ADVANCING TOWARD THE EASTERN
PIEDMONT AT THIS TIME... WITH A FEW STORMS AHEAD OF THE LINE IN THE
EAST. CONVECTION SHOULD END NEAR MIDNIGHT IN THE WEST AND A FEW
HOURS LATER IN THE EAST. ACTIVITY SHOULD BE ON THE DECLINE IN MOST
LOCATIONS FROM LATE EVENING INTO TONIGHT. EXPECTING MVFR CEILINGS
AND VISIBILITIES TO DEVELOP BEHIND THE RAIN WITH IFR CEILINGS BEFORE
DAWN. CEILINGS LIFTING TO MVFR A FEW HOURS AFTER SUNRISE WITH
SHOWERS AND THUNDERSTORMS DEVELOPING PERHAPS AS EARLY AS LATE
MORNING... BUT MOSTLY IN THE EAST.

A STRONG RIDGE WILL BUILD OVER THE AREA. THIS WILL MAKE FOR MOSTLY
ISOLATED CONVECTION DURING THE AFTERNOONS AND EARLY EVENINGS EACH
DAY WITH PERHAPS BRIEF MVFR FOG DURING THE EARLY MORNINGS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...
Hazardous weather outlook, Aug 5, 3:55 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED AUG 5 2009

NCZ021-022-038-039-073-062000-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-
355 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE IN FROM THE WEST.
ISOLATED STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT. THERE IS ALSO A CHANCE OF STORMS MOVING REPEATEDLY
OVER THE SAME AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS
AND IN LOW LYING AREAS. FURTHERMORE...STRONG THUNDERSTORMS WOULD
PRODUCE FREQUENT LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15
SECONDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH ANY THUNDERSTORM.

NCZ007>011-023>028-040>043-074>078-083>086-088-089-062000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
355 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR...WITH ISOLATED THUNDERSTORMS
BEING SEVERE. THE PRIMARY THREAT IS DAMAGING WIND GUSTS...THOUGH
STRONGER STORMS COULD PRODUCE HAIL TO NICKEL SIZE. THERE IS ALSO
A CHANCE OF STORMS MOVING REPEATEDLY OVER THE SAME AREA...WHICH
COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS.
FURTHERMORE...STRONG THUNDERSTORMS WOULD PRODUCE FREQUENT
LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15 SECONDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES
APPROACHING 105 DEGREES SUNDAY AND MONDAY AFTERNOONS. FACTOR IN
THE HEAT WHEN MAKING OUTDOOR PLANS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH ANY STORMS.

DJF

In the hours before

Special weather statement, Aug 5, 7:39 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT WED AUG 5 2009

NCZ011-060000-
HALIFAX-
739 PM EDT WED AUG 5 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS FAR NORTHEAST HALIFAX
COUNTY THROUGH 800 PM EDT...

AT 738 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
NORTHEAST OF SCOTLAND NECK...NEAR THE COMMUNITY OF NORFLEET.
THE STORM WAS MOVING NORTHEAST AT 20 MPH...AND IT SHOULD EXIT
HALIFAX COUNTY BY 8 PM.

HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM. STAY INDOORS UNTIL
THE STORM HAS PASSED.

DJF
Special weather statement, Aug 5, 8:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT WED AUG 5 2009

NCZ007-060100-
PERSON-
803 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 900 PM
EDT...

AT 803 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF CONCORD TO 10 MILES WEST OF
BUSHY FORK...OR ALONG A LINE EXTENDING FROM MILTON TO 6 MILES
NORTHWEST OF PROSPECT HILL...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BUSHY FORK...
CONCORD...ROXBORO...ROXBORO.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

23
Local storm report, Aug 5, 8:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     2 E STANFIELD           35.23N 80.39W
08/05/2009                   STANLY             NC   LAW ENFORCEMENT

            TREE DOWN ALONG RENEE FORD ROAD

&&

PAGANO
Local storm report, Aug 5, 8:24 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 SSE PEACHLAND         34.97N 80.26W
08/05/2009                   ANSON              NC   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF HORNE-TOWN ROAD AND
            LOWER WHITE STORE ROAD

&&

PAGANO
Local storm report, Aug 5, 8:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     2 SE POLKTON            34.99N 80.17W
08/05/2009                   ANSON              NC   LAW ENFORCEMENT

            TREE DOWN ALONG PRISON CAMP ROAD

&&

PAGANO
Local storm report, Aug 5, 8:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     WSW MOUNT GILEAD        35.21N 80.01W
08/05/2009                   MONTGOMERY         NC   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF SOUTH WADESBORO BLV
            AND 1ST STREET

&&

PAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:17 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly30 min
Aug 5, 9:03 PM EDTSevere Thunderstorm WarningRAHChatham, Moore50 min
Aug 5, 9:09 PM EDTSevere Thunderstorm WarningRAHChatham, Lee22 min
Aug 5, 9:09 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.